Jump to content

Hello - new here - IamQuitting


[IA...]

Recommended Posts

•Your reasons for joining BenzoBuddies (withdrawal support; taper advice; information; etc.);

All the above:) Really need a taper schedule (dry cutting preferred). Thanks!

•The type of benzodiazepine (or z-drug) you take or have taken;

Lorazapam

•For how long you have been taking benzodiazepines;

Script for 1 mg every 12 hours about 2 years ago for anxiety r/t taking continuous prednisone for diagnosis of serious autoimmune disorder. Many months took none, other months .5 just as needed with decrease in anxiety quickly. Can not recall when I began to take .5 more often but probably a few months. Recently taking 1 mg in AM and (with new script), sometimes .5 in afternoon. Started to have symptoms of tolerance and side effects (dizzyness), etc. Psych had bounced me around on antidepressants and I had more anxiety so he wrote the new script. I had no idea what was going on and what poison I was casually taking. Saw a new much smarter psych this week. He said I need to be stablized on the antidepressants then get off ativan. He did not say by what method but when he brought up tolerance, etc., a light FINALLY went off for me and I am scared (and mad). I wanted to start taper NOW. Today, I am trying to get by on .75 in 3 divided doses. I have noticed some calf pain and waves of anxiety in between but it has so far been tolerable. I work half time and if I can not continue to do so, we will lose our home as we are close to the edge with the decrease in my income caused by my autoimmune disease. We have two young kids that have been deprived of their mom too much already due to the fatigue from the disease. And now THIS!

 

I have 1 mg pills but will be asking for .5s from the new doc when I get further along. Looking for support, reassurance this can be done while working, parenting, etc. and a taper schedule. Thanks so much!

Link to comment
Share on other sites

Hi IAmQuitting, welcome to BenzoBuddies :)

 

Your new Dr. seems to be more on top of benzos. It's absolutely possible to taper straight from Ativan but it does have a shorter half-life than say Valium. You may want to ask your doc to switch you to Valium or Klonopin since they last longer and are easier to taper from. We're here to support you, I'm glad you found us.

 

Star

Link to comment
Share on other sites

Hi and welcome to BenzoBuddies, IAmQuitting.

 

I tapered directly off of lorazepam by dry cutting my .5mg pills.  However, I was already on a steady dose of an anti-depressant when I started the taper.  What antidepressant (A/D) are you on and how long have you been at your current dose?  Do you think it is helping your depression (I'm assuming that's why you were put on it.)  I think lorazepam was responsible for a good deal of the anxiety and depression I experienced the last year or so I was on it.  I am so glad I got off it and I know you can do it, too.  ;)

Link to comment
Share on other sites

Thanks Beeper:

 

I was on 20 mg Lexapro since my diagnosis in early 2009. I was coping fairly well with my illness until January this year and now that I have read about benzos and floroquinolones (sp?), I am wondering if a couple weeks on Levoquin that month caused the ativan-related issues that I did not realize were ativan related. Anyway the new doc is getting me back up on Lex after the other one cut it cold turkey. I will be stable on it again in a few days. I am anxious to start the ativan taper. I may ask him to help me cross to valium to do it. Like I said, I took 3 doses of .25 yesterday and had some w/d syptoms plus slept very little. I have been having feelings the last week or so of not wanting to go anywhere or be with people. This is not like me and, since I work half-time, is going to make going into work harder. Is this typical when dealing with tolerance and withdrawal from ativan?

 

Thanks!

Link to comment
Share on other sites

There is a very good chance that antibiotic is responsible for much of what is going on.  You might find this interesting from a 2007 addition to The Ashton Manual:

 

IMPORTANT MESSAGE FROM PROFESSOR ASHTON, JANUARY 2007

 

Professor Ashton would like to draw attention to the following points which are mentioned in the manual but not always heeded by doctors or patients:

 

It is worth pointing out to your prescriber that the withdrawal schedules provided in the manual are only intended as general guides. The rate of tapering should never be rigid but should be flexible and controlled by the patient, not the doctor, according to the patient's individual needs which are different in every case.

 

The decision to withdraw is also the patient's decision and should not be forced by the doctor.

 

Note that alcohol acts like benzodiazepines and should be used, if at all, in strict moderation as advised in this manual.

 

Antibiotics for some reason, sometimes seem to aggravate withdrawal symptoms. However, one class of antibiotics, the quinolones, actually displace benzodiazepines from their binding sites on GABA-receptors. These can precipitate acute withdrawal in people taking or tapering from benzodiazepines. It may be necessary to take antibiotics during benzodiazepine withdrawal but if possible the quinolones should be avoided. (There are at least six different quinolones - ask your doctor if in doubt).

 

C. H. Ashton, January 2007

 

 

Link to comment
Share on other sites

That is very interesting, thanks.

 

Beeper - I saw how you dry cut down off ativan. With your method, were you able to ward off most w/d symptoms or do you think you would have done better with a cross-over to valium. Basically, would you have done anything differently and how did you fare with your method?

 

Thanks!

Link to comment
Share on other sites

I actually did consider a Valium substitution taper for a while.  It was the only method allowed by the first benzo withdrawal forum I joined.  After doing more looking around, I decided I didn't like the fact that it came with risks and side effects of its own and it would delay the actual tapering by a couple of months.  I don't know if titrating would have been "gentler", of course, and I mainly didn't go that way because it was too befuddled to understand it.  Now I don't know why it looked so complicated but at the time I couldn't handle it.  That left the method I used: dry cutting.  One thing I might have done differently if I'd known/thought about it was to do a simplified titration off the last .25mg when things got rough.  No cylinders or formal schedule; just a measuring cup and spoons.  I have no idea if that would have made a difference that last month and I won't ever know since I will never be in that position again.  Hope this helps.  ;)
Link to comment
Share on other sites

You have been wonderful, Beeper. Thanks so much!

I hear you about the cross-over lengthening the process. I keep bouncing around on methods to get off.

At this moment, I am thinking of the water titration and divided doses like now (8a, 2p, 8p).

As I said, I started with 1mg in the morning and sometimes .5 later in day (did not keep track). Went to .25 three times a day when I realized that that little white pill was causing lots of adverse symptoms two days ago. I am still having some interdose or plain w/d symptoms but, so far today is better than yesterday when I almost up-dosed. Planning to wait out a week (or more if necessary) before start 1%/day titration.

I wanted to ask you if, in the beginning, you didn't seem to be able to do much except think about getting off and wait for the time to take the next dosage. I have little kids and although my autoimmune illness has limited activities, I am less able to do things now. The days just seem to be something to "get through" until sleep. They have felt somewhat like that for a month or more and now I know why. Guess I just need to hear it will get better.

Thanks!

Link to comment
Share on other sites

I would say it was a month to 6 weeks before I finally started living my life more normally and stopped obsessing about tapering.  Luckily, I didn't have any little ones depending on me.  I feel for those of you with families to take care of or jobs you must go to.  :hug:

 

I think stabilizing for a while on .25mg 3x/day is a good idea since you had been varying your dose up until recently.  From what I understand, titrating 1%/day is very doable for most people.  However, just as with dry cutting, you can always stay at a given level for a while longer if you run into a rough patch. 

Link to comment
Share on other sites

Thanks again Beeper:

 

I read the info on tolerance withdrawal and relative withdrawal and I am scared maybe I had some of the later in the last week or so before my first decrease. Please tell me that if I did, it is still doable. I need to free for my family and for me.

 

Thanks!

Link to comment
Share on other sites

Hun, once I knew what tolerance withdrawal was, I knew I had been experiencing it for many months prior to starting my taper.  I had a tremendous amount of anxiety, depression was so bad I was considering ECT and, of course, I wasn't sleeping well.  Tapering off absolutely IS doable while in tolerance withdrawal.  I'm not sure why, but a lot of symptoms started letting up in the middle of my taper and I also got those "windows" people write about;  a wonderful glimpse of my life off benzos.  You'll get there.  :thumbsup:
Link to comment
Share on other sites

Thanks again for the kind words, Beeper. I have a feeling I will seek you out for more as time goes on ::)

 

Amy

Link to comment
Share on other sites

×
×
  • Create New...